MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP Medline Industries, Inc.; OPEN HEART

MEDLINE INDUSTRIES, LP Medline Industries, Inc.; OPEN HEART
Model Number CDS985504G
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the facility on (b)(6) 2022 during an open heart surgical case the raytec sponge fractured during use and was leaving sponge fragments in the patient that needed to be removed by the surgeon.Per the facility the surgeon irrigated with antibiotic irrigation solution, and to this point the patient is reported to be doing fine.The sample was returned for evaluation and at this time a definitive root cause could not be determined.No additional information is available at this time.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the facility on (b)(6) 2022 during an open heart surgical case the raytec sponge fractured during use and was leaving sponge fragments in the patient that needed to be removed by the surgeon.

Brand Name
Medline Industries, Inc.
Common Device Name
OPEN HEART
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
justin herrmann
three lakes drive
northfield, IL 60093
MDR Report Key15754983
Report Number1423395-2022-00036
Device Sequence Number14170280
Product Code OEZ
UDI-Device Identifier10195327150822
UDI-Public10195327150822
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCDS985504G
Device Catalogue NumberCDS985504G
Device Lot Number22DBO976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Initial Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown